MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLATIP MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC CORPORATION INTELLATIP MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number M004PM96200
Medical Device Problem Codes Failure to Deliver Energy (1211); Temperature Problem (3022)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/06/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a temperature issue occurred.During an ablation procedure involving a intellatip mifi open irrigated catheter, the catheter was inserted into the body, and the physician tried to perform energization, but the temperature became 60 degrees celsius, and it was unable to perform energization.The issue was not resolved by replacing the cable.The issue was resolved by replacing the catheter.No patient complications were reported.However, returned device analysis revealed compromised ring 1, 2, and 3 electrode seals.Visual examination revealed dried body fluid is present on the shaft.There is dried saline on the handle and tip.The seals of all rings (r1, r2, r3) are compromised.Electrical continuity checks revealed no electrical opens or shorts as checked manually using a multi-meter and breakout box when the device was in the straight (neutral position).However, r3 was found open in both curve positions.The thermocouple measurement was within specification however is higher than what is typically seen on the bench.The steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.The ablation was verified by using the maestro generator 4000 and the metriq pump and the device was found within specifications.X-ray showed no obvious anomalies with ring 3.A couple of twists in the thermocouple wire were noted in the distal end.The distal section was dissected.Body fluid/corrosion is present under both ring 2 and ring 3 and both signal wires have ankle fractures at the weld.Signs of corrosion are present at the wire ends.Evidence of corrosion and body fluid is present inside the insulation.The handle was opened; no anomalies were noted during a microscopic visual inspection.

Brand Name
INTELLATIP MIFI OPEN-IRRIGATED
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key8207925
Report Number2134265-2018-64719
Device Sequence Number1710105
Product Code OAD
UDI-Device Identifier08714729848684
UDI-Public08714729848684
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P150005/S008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2021
Device Model NumberM004PM96200
Device Catalogue Number86493
Device Lot Number0022317356
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2018
Initial Report FDA Received Date01/02/2019
Patient Sequence Number1